Advertisement
Sign in to follow this  
Followers 0
melpointy

Abilify Do You Take It At Night Or Morning

9 posts in this topic

Posted

Advertisement

Just curious because I am tempted to switch it to night as it seems I am drowsy after I take it for some reason it seems opposite then when I was on it a few years back.

I am only on 5mg. I also take Remeron 15mg, Ambien, and Klonopin at night...basically I guess this would move all my meds till night. Thing is I do notice energy mid day or later in the day.

Why does this stuff have to be so complicated. I think I may try it tonight worse it will do is make me not sleep??

I have read split reactions on all of this. So I think I will literally take it right before I lay down...not 1hr or so before. See if that works anyways.

Any thoughts on this med. I know it is a low dose but the dr wants it that way since I dont need an antipsychotic it is more for the depressive properties I guess.

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

I think I ended up taking it at night, but basically seems highly individual, I've read of people who got wired on 5 mg and people who got knocked out by it

Share this post


Link to post
Share on other sites

Posted

Today I dont seem as tired but I did take sudafed and coffee...:) Maybe I will leave it in the morning for awhile. It could be a slight hangover from remeron.

How are things going Velthir? Did you start your tegretol? Are you doing any better?

Share this post


Link to post
Share on other sites

Posted

I take my abilify 5 mg at night primarily. When I miss my dose (which seems to happen often) I take it in the morning. The first month on it, it was making me drowsy, now it just gives me akithisia. I have to be careful when I take it in the morning because I'm just asking for restlessness throughout the day when I do that but I don't experience the drowsiness anymore.

I wouldn't say it was activating though because I always feel tired no matter what.

melpointy likes this

Share this post


Link to post
Share on other sites

Posted

Mel, I'm jumping back and forth with your threads but that's ok. I noticed your comment about switching the Abilify to night but " that makes me nervous".

I can so relate and that's part of our illness so don't try and ruminate over it too much. I would keep things as they are when you were discharged as you have to give your brain time to adjust. It could be the Remeron making you a bit drowsy but that will let up. It took me about a week to get over Remeron morning hangover.

And yes, I have problems with akathisia when taking Lithium! as well as a bad case when on Haldol for 4 days while in-patient so if you start feeling anxious or restless, remember it could be a physical side-effect from the Abilify that may dissipate with time. Don't bail on it as your p/doc could adjust the dose or add something like cogentin. That is as long as you feel the Abilify is helping with your mood. Lot's of people can't differentiate between anxiety and akathisia so they stop taking their med thinking it's anxiety.

I googled Abilify dosing and like you say, it seems to be an individual thing with some taking it at night and some in the mourning.

Viceman likes this

Share this post


Link to post
Share on other sites

Posted

The good thing is there is a study done showing that Remeron can actually help the restlesness caused by Abilify. Tht is why I asked for the combo. Also for some reason I did not have the original seroquel withdrawals like last time of vomiting, naseau, and itching. I just read that remeron is antiemitec (helps nausea) and works on histamine receptors so could be reason why no withdrawals this time. i am happy about that for sure!

Yes I decided to keep it in the morning. With the long half life of abilify I dont think it matters much anyways. As far as I know it is the remeron. Today I am not so tired though.

Share this post


Link to post
Share on other sites

Posted

Remeron is used by some to help combat nausea so it definitely should help you. Ya, the dreaded Seroquel withdrawal can be a nightmare. I tried tapering off and the nausea, cramping, sweats were terrible.

I would also think the Abilify is helping quite a bit with that as I've cold turkey-ed Seroquel (well, my p/doc did) several times when trying different A/P's and I did not experience any of the Seroquel withdrawal.

Glad you're doing better :-)

Share this post


Link to post
Share on other sites

Posted

Yes I am glad those past seroquel wds are over. Those days were not fun. Like non stop flu..or pregnancy.

Thanks again

Share this post


Link to post
Share on other sites

Posted

Today I dont seem as tired but I did take sudafed and coffee...:) Maybe I will leave it in the morning for awhile. It could be a slight hangover from remeron.

How are things going Velthir? Did you start your tegretol? Are you doing any better?

Started 200 mg/day on Wednesday. Sleeping a bit better I think, although maybe more tired in general. Have to see how it goes.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0